MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24630
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon burst and lacerated the vein.The 80% stenosed target lesion was located in the moderately tortuous radial cephalic fistula.A 7.00 mm /2.0 cm /90 cm peripheral cutting balloon was selected for use.During procedure, it was noted that the balloon burst at 8atm upon third inflation.The balloon needs to be taken out from the patient's body but it was not fully collapsed.Subsequently, the balloon lacerated the cephalic vein and the non-bsc sheath.The patient was then sutured and the procedure was completed with a different device.No further complications were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The tip section of the device was visually and microscopically examined, and no issues were noted that could have potentially contributed to the complaint incident.A visual and microscopic examination identified no issues with the blades.All blades were present and fully bonded to the balloon material.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and inflation lumen which is evidence of a device leak.A microscopic examination identified a balloon pinhole located approximately 3mm distal to the distal end of the proximal markerband.An examination of the balloon material and markerband identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 10 atmospheres.A visual and microscopic examination found no issues with the markerbands of the device.A visual and tactile examination identified no issues with the shaft of the device that could potentially have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that the balloon burst and lacerated the vein.The 80% stenosed target lesion was located in the moderately tortuous radial cephalic fistula.A 7.00 mm/2.0cm/90cm peripheral cutting balloon was selected for use.During procedure, it was noted that the balloon burst at 8atm upon third inflation.The balloon needs to be taken out from the patient's body but it was not fully collapsed.Subsequently, the balloon lacerated the cephalic vein and the non-bsc sheath.The patient was then sutured and the procedure was copleted with a different device.No further complications were reported and the patient is fine.

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9084704
Report Number2134265-2019-11356
Device Sequence Number2700817
Product Code PNO
UDI-Device Identifier08714729813774
UDI-Public08714729813774
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2021
Device Model Number24630
Device Catalogue Number24630
Device Lot Number0023297042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;